Flu jab and flare ups

Hya. I had my flu jab on Tuesday, and now I have a "Lovely Flare". Do you think that's what's brought it on? Or was I going to get it anyway? I got the jag in my right arm, and it's my right ankle, knee, thigh and hip? that are playing up. (Agony). Anyone else had this after there jab?

28 Replies

oldestnewest
  • I hope you can rest and get through this quickly. I've never yet had a flare after the jab, but it is possible. Just think how much worse the actual flu would be.

  • Hya Cathie. Yes I was thinking that. Things could be a lot lot worse. I'm just worrying how long it will last this time, as I was hoping to get back to work soon.

    Been off for 3 months already. :-(

  • I'm glad you didn't resent me saying that! I hope you're getting decent support from Drs , it's horrible to be off work and uncertain.

  • I'm Lucky with my Dr now. She is great. Wasn't with the other one at my practice, but he has left now. I had been going for over a year about different symptoms and wasn't getting anywhere. Then I managed to get a newly qualified young Dr. Straight away she said what she thought it was. Got the blood tests done. That was it diagnosed RA.

    Was starting to feel that I could get back to work soon. The only thing that worried me was my wrists being weak. (I work in a pub) but now this has happened. Put me right back. :-(

  • Are you seeing a rheumatologist? There could be occupational therapy things that could help, like wrist supports for drawing those pints.

  • Going to see the rheumy nurse on the 13th. Will ask her then. Xx

  • I had the flu jab 2 weeks ago and felt really awful the day after but can't really say that it caused a flare, and felt fine the day after that. Clemmie

  • Hya Barrister. Maybe I'm just unlucky. Just that my flare started the day after my jab. I've always been unlucky. :-(

  • At least you shouldn't have to contend with a dose of the flu along with your flare lol! Hope your flare settles soon. Clemmie

  • Hopefully it goes quickly as I have my 60th Birthday near the end of this month.We have planned a family night out for a show and show up in Scotland. Just the thought of travelling on trains is scary at the moment. X

  • Hopefully you will be on your way to feeling much better by then. Have a great trip. Clemmie x

  • Thanks Clemmie. Hope so. X

  • I've not had that happen after a flu jab Ann. I had mine on 15th Sept & just had the normal ache around the injection site. As has been said maybe you were heading towards a flare anyway?

    Look after yourself & if it gets any worse don't be brave & muddle through, contact your Rheumy nurse. x

  • I think I have just been unlucky, and as you say was probably heading for one anyway. Got all my pills topped up at the chemist the other day, so should get by until the 13th. When are you at the rheumy nurse next? X

  • My next appointment is in November with a Rheumy (probably yours if mine's still on extended leave) so unless I have problems I won't be seeing my nurse until about February/March time. Do you know who you would need to contact at C hospital? If not let me know & I'll pm you. x

  • Whenever I get an injection, my arm gets super sore for about 3 days. So sore that I can barely use it, but it eventually goes away and I'm back to my 'normal'.

  • Hya Tinwoman2. I don't usually have problems with injections. But then again I've never had any injections since I have been diagnosed with RA. Buts its not just my arm just now it's all my right side. But everyone reacts differently to the flu jag. But it might not be that and I am just having a flare. Just my luck. X

  • Well I was going to write 'flu jab and flareup... No! But in reflection my knees have been a bit tender and slightly swollen over the past 10 days or so - I had my flu jab on the 19th September (had the flu jab for past 4 years and not had any noticible 'reactions' before or maybe just not joined the dots up before?)

    Ali

  • It's my first flu jag since my diagnosis. So wasn't sure. Lol. Thought I'd get a general opinion. Seems like I was going to have a flare anyway. X

  • Hya Ali_H, just thinking about what you said about your knees, my knees are the sorest part, so maybe it was the flu jag. Hmm

  • I have heard that the flu jab can cause an RD flare but don't know how well that has been investigated properly. It would be interesting to know from other people's experience

  • Hya Maggie. That's interesting. Will definitely speak to my Rheumy next week and see what she says. Was thinking it was just a coincidence that it started the day after my jag (Might still be) Thanks for that. Xx

  • Sorry Magglen. My predictive text again. Xx

  • I've never had a flare after a flu jab and have had plenty of both, just not related to each other. So, I would think probably a co-incidence, but never say never!

  • Just been on the Internet to see what it says, seems it's a split decision on It. might be just a coincidence, but will speak to my rheumy and will see how I am next year. Xx

  • Hi. My symptoms started after taking a flu jab 3 years ago. I also read on this forum about someone who had a similar problem. This is my personal opinion but I think that injecting so many viruses into your body may overburden the immune system and cause it be on hyperactive, thus a flare up. Again this is my theory. Good luck

  • Hya ks1966. Thanks for that. Glad to know that I'm not being paranoid. (Though can't help it sometimes) and with reading up on the Internet about people having flares right after the jag makes me more convinced. Thanks again. X

  • I had my flu & pneumonia injections on Friday. So far I'm ok x

You may also like...